Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Las Vegas, NV

July 21, 2025Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 21, 2025, 9:38 AM PDT for Nye County, Nevada. It took effect at Jul 21, 2025, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2025, 9:38 AM PDT (16:38 UTC)
In effect from
Jul 21, 2025, 11:00 AM PDT
Expired
Jul 21, 2025, 10:00 PM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 4.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
3030 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WWUS85 KVEF 211638
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
938 AM PDT Mon Jul 21 2025

...A RED FLAG WARNING HAS BEEN ISSUED FOR NEVADA FIRE WEATHER 
ZONE 462 FOR LOW HUMIDITY AND STRONG WINDS...

NVZ462-220500-
/O.NEW.KVEF.FW.W.0009.250721T1800Z-250722T0500Z/
Nye County Deserts/Las Vegas Dispatch-
938 AM PDT Mon Jul 21 2025

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR CENTRAL AND SOUTHERN NYE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect until 10 PM PDT this evening. 

* AFFECTED AREA...In Nevada...Fire weather zone 462.

* TIMING...11:00 AM PDT to 10:00 PM PDT Today.

* WIND...South winds 15 to 25 mph with gusts to around 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

STESSMAN
1 follow-up statement
161 
WWUS85 KVEF 220440
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
940 PM PDT Mon Jul 21 2025

NVZ462-220545-
/O.EXP.KVEF.FW.W.0009.000000T0000Z-250722T0500Z/
Nye County Deserts/Las Vegas Dispatch-
940 PM PDT Mon Jul 21 2025

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR CENTRAL AND SOUTHERN NYE
COUNTY...

Winds were decreasing this evening, so the Red Flag Warning will
be allowed to expire.

$$

Morgan

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 21, 4:47 AM PDT, 4 hours 51 minutes earlier. Its key messages:

  • * Isolated afternoon showers and thunderstorms will be possible again today in Northwest Arizona. * Dry and breezy conditions are expected across most of the area today and tomorrow along with slightly below normal temperatures.
Area forecast discussion, Jul 21, 4:47 AM PDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
447 AM PDT Mon Jul 21 2025

.KEY MESSAGES...

* Isolated afternoon showers and thunderstorms will be possible
  again today in Northwest Arizona.

* Dry and breezy conditions are expected across most of the area
  today and tomorrow along with slightly below normal temperatures.

&&

.DISCUSSION...through Sunday.

A low pressure system will move into the Pacific Northwest today,
ushering in dry air form the southwest. Moisture will be scoured out
of the area over the next few days, but it will happen slowly and
enough moisture should remain to support isolated shower and
thunderstorm potential over high terrain Mohave County today and
tomorrow. Precipitation totals should be light. Afterwards,
precipitation is not in the forecast through the end of the week.

Breezy southerly winds pick up across much of the area on Monday and
Tuesday as the low pressure system pushes into the Pacific Northwest
and the pressure gradient tightens over the Southwest U.S. These
winds combined with the drying trend will result in elevated, but
not quite critical, fire weather concerns each afternoon, mainly in
southern Nevada. In addition to dry and breezy conditions, the lower
500 mb heights associated with this trough will result in cooler
than normal temperatures across our forecast area. Temperatures will
remain a few degrees cooler than normal through the end of the week.
&&

.AVIATION...For Harry Reid...For the 12Z Forecast Package... Late-
morning into the early-afternoon, south-southeasterly gusts will
pick up between 20 and 25 kts. Winds will veer slightly through the
afternoon to a south-southwesterly direction. Gusts decrease in
speed and frequency after sunset, but elevated southwesterly winds
between 8 and 12 kts will continue through the evening. Similar
winds expected on Tuesday. No operationally significant cloud cover
through the TAF period. Temperatures will exceed 100 degrees between
22 and 02Z.

For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 12Z Forecast Package...South-
southeasterly winds will pick up across the region late this morning
into early this afternoon. Las Vegas Valley and Colorado River
Valley TAF sites will veer to the south-southwest through the
afternoon with peak gust speeds between 25 and 30 kts. KBIH will
remain from the south-southeast with similar gust speeds. KDAG will
gust from the west in the late-afternoon with similar gust speeds.
No operationally significant cloud cover through the TAF period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Soulat

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.